MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK RX PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 425-2504X
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 11/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure in left posterior tibial artery, the pta balloon allegedly ruptured on second inflation at 10 atm.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: the sample was not returned for evaluation.The result of the investigation is inconclusive for the reported balloon rupture issue.The root cause for the reported balloon rupture issue could not be determined based upon the available information received from the field communications.Labeling review: instructions for use for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: balloon characteristics: please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.The semi-compliant balloon has a 8% ± 4% growth in diameter from nominal to rated burst pressure.All inflations should be viewed under fluoroscopy.The sleek® balloons reach their nominal diameter at 6 atm (608 kpa).Warnings: do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Use only an endoflator or 20 ml syringe for inflation.Do not exceed the following rated burst pressures: 16 atm/1621 kpa (40 - 60 mm).15 atm /1520 kpa (80 - 220 mm).Precautions: if resistance is felt upon removal, then the balloon, guidewire and the sheath/ guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.H10: d4 (expiry date: 11/2021), g3, h6 (method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: the sample was returned for evaluation.The visual evaluation of the returned device did not observe a rupture in the balloon.There was evidence that the balloon has been expanded.The result of the investigation is inconclusive for the reported balloon rupture issue.Due to the condition of the returned device a functional examination could not be performed.The outer was detached from the balloon at the proximal bond.A detachment was confirmed on the device.The root cause for the reported balloon rupture issue could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: instructions for use for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: balloon characteristics: please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.The semi-compliant balloon has a 8% ± 4% growth in diameter from nominal to rated burst pressure.All inflations should be viewed under fluoroscopy.The sleek balloons reach their nominal diameter at 6 atm (608 kpa).Warnings: do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Use only an endoflator or 20 ml syringe for inflation.Do not exceed the following rated burst pressures: 16 atm/1621 kpa (40 - 60 mm) 15 atm /1520 kpa (80 - 220 mm) precautions: if resistance is felt upon removal, then the balloon, guidewire and the sheath/ guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Before removing catheter from sheath/guide catheter it is very important that the balloon is completely deflated.H10: d4 (expiry date: 11/2021), g3, h6 (device) h11: h6 (method, result) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
SLEEK RX PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13203010
Report Number9616666-2021-00252
Device Sequence Number4404952
Product Code LIT
UDI-Device Identifier00801741132308
UDI-Public(01)00801741132308
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number425-2504X
Device Catalogue Number425-2504X
Device Lot NumberCMCZ0276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/31/2022
04/05/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date02/02/2022
04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown